| Catalog Number |
210808 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: e3: reporter is a j&j sales representative.Investigation summary = > the product has not returned to j&j medtech orthopaedics, however a photo was provided for review.¿ the photo investigation revealed that versalok pre packed w/oc had the titanium anchor pin and the sleeve still attached to the inserter.The sleeve appears to have foreign matter, presumably biological matter.The sleeve appears to be cracked at the proximal end; however the device condition could not be clearly observed.The overall complaint was confirmed as the observed condition of the versalok pre packed w/oc would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to the procedural variables, such handling of the device or product interaction during procedure; it is possible that excessive bending force was applied to the inserter.As per instructions for use (ifu), use instructions are provided, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
Event or Problem Description
It was reported from china that during a rotator cuff repair surgical procedure it was observed that the versalok pre packed w/oc anchor device was broken off.It was reported that all parts were removed from the patient.Another like device was used to complete the procedure.There were no adverse patient consequences.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Investigation summary the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual inspection found that versalok pre packed w/oc had the titanium pin and anchor sleeve still attached to the inserter.The anchor sleeve was broken at the proximal end and had foreign matter, presumably biological matter.No anomalies could be observed on the inserter.The overall complaint was confirmed as the observed condition of versalok pre packed w/oc would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to the procedural variables, such handling of the device or product interaction during procedure; it is possible that excessive bending force was applied to the inserter.As per instructions for use (ifu), tap the back end of the shaft with a mallet, driving the anchor into bone.Continue tapping until contact with the distal edge of the laser line, which is directly before the shoulder of the pusher is in contact with the bone surface.In hard bone, the awl may be used first to create a starter hole, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.